Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 30, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Mar 14, 2016, 6:49 PM EDT for Chatham County, Lee County, Moore County, North Carolina. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2016, 6:49 PM EDT (22:49 UTC)
- Expired
- Mar 14, 2016, 7:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Chatham County, NC, Lee County, NC, Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 71 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 7:00 PM EDT | HAIL 1 | 1 Ene Harpers Crossroad, NC | QUARTER SIZE HAIL REPORTED AT THE BP STATION IN HARPERS CROSSROADS |
| Mar 14, 7:38 PM EDT | HAIL 1 | 3 S Pittsboro, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
315
WUUS52 KRAH 142249
SVRRAH
NCC037-105-125-142330-
/O.NEW.KRAH.SV.W.0030.160314T2249Z-160314T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
649 PM EDT MON MAR 14 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
NORTH CENTRAL MOORE COUNTY IN CENTRAL NORTH CAROLINA...
NORTHERN LEE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 730 PM EDT
* AT 648 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 12 MILES
SOUTHWEST OF GOLDSTON...OR 13 MILES NORTHWEST OF CARTHAGE...AND
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
SANFORD...PITTSBORO...GOLDSTON...ROBBINS...
JORDAN LAKE STATE REC AREA...HARPERS CROSSROADS... CUMNOCK...
GLENDON AND SEAFORTH BOAT DOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3552 7955 3560 7955 3581 7903 3568 7897
3561 7899 3558 7892 3555 7894 3540 7956
3551 7961
TIME...MOT...LOC 2248Z 248DEG 30KT 3552 7952
$$
WSS3 follow-up statements
829
WWUS52 KRAH 142307
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
707 PM EDT MON MAR 14 2016
NCC125-142314-
/O.CAN.KRAH.SV.W.0030.000000T0000Z-160314T2330Z/
MOORE NC-
707 PM EDT MON MAR 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MOORE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3568 7897 3561 7899 3558 7892 3555 7895
3549 7935 3550 7934 3552 7935 3552 7947
3562 7951 3581 7903
TIME...MOT...LOC 2304Z 239DEG 24KT 3557 7945
$$
NCC037-105-142330-
/O.CON.KRAH.SV.W.0030.000000T0000Z-160314T2330Z/
CHATHAM NC-LEE NC-
707 PM EDT MON MAR 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHEASTERN CHATHAM AND NORTHERN LEE COUNTIES...
AT 704 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL
SIZE AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED
BETWEEN HARPERS CROSS ROADS AND GOLDSTON...OR 10 MILES SOUTH OF
SILER CITY...MOVING NORTHEAST AT 30 MPH.
IN ADDITION...AT 655 PM EDT NICKLE SIZE HAIL WAS REPORTED IN HARPERS
CROSSROADS BY AN OFF DUTY LAW ENFORCEMENT OFFICER.
LOCATIONS IMPACTED INCLUDE...
SANFORD...PITTSBORO...GOLDSTON...JORDAN LAKE STATE REC AREA...
CROSSWINDS BOATING CENTER...HARPERS CROSSROADS...SEAFORTH BOAT
DOCK...CUMNOCK...MONCURE AND CROSSWINDS CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY PRODUCE LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3568 7897 3561 7899 3558 7892 3555 7895
3549 7935 3550 7934 3552 7935 3552 7947
3562 7951 3581 7903
TIME...MOT...LOC 2304Z 239DEG 24KT 3557 7945
$$
WSS918
WWUS52 KRAH 142324
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
724 PM EDT MON MAR 14 2016
NCC037-105-142330-
/O.CON.KRAH.SV.W.0030.000000T0000Z-160314T2330Z/
CHATHAM NC-LEE NC-
724 PM EDT MON MAR 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL CHATHAM AND NORTHERN LEE COUNTIES...
AT 722 PM EDT...A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING
LARGE HAIL WAS LOCATED NEAR GOLDSTON...OR 8 MILES SOUTHWEST OF
PITTSBORO...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WARNING
MAY NEED TO BE EXTENDED INTO SECTIONS OF WAKE COUNTY SHORTLY.
LOCATIONS IMPACTED INCLUDE...
PITTSBORO...GOLDSTON...JORDAN LAKE STATE REC AREA...CROSSWINDS
BOATING CENTER...SEAFORTH BOAT DOCK...CUMNOCK...MONCURE...CROSSWINDS
CAMPGROUND...FEARRINGTON AND LAKE JORDAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3568 7897 3561 7899 3558 7892 3555 7895
3551 7931 3553 7931 3554 7933 3559 7935
3567 7939 3581 7903
TIME...MOT...LOC 2322Z 248DEG 30KT 3563 7927
$$
WSS363
WWUS52 KRAH 142340
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
740 PM EDT MON MAR 14 2016
NCC037-105-142347-
/O.EXP.KRAH.SV.W.0030.000000T0000Z-160314T2330Z/
CHATHAM NC-LEE NC-
740 PM EDT MON MAR 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWEST CHATHAM AND
NORTHWEST LEE COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER A NEW
WARNING IS NOW IN EFFECT FOR SOUTHEAST CHATHAM....SOUTHWEST
WAKE...SOUTHWEST DURHAM AND NORTH CENTRAL LEE COUNTIES UNTIL 815 PM
EDT. LARGE DAMAGING HAIL IS LIKELY WITH THIS STORM ALONG WITH WIND
GUSTS NEAR 60 MPH.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3568 7897 3561 7899 3558 7892 3555 7895
3551 7931 3553 7931 3554 7933 3559 7935
3567 7939 3581 7903
TIME...MOT...LOC 2335Z 248DEG 30KT 3563 7927
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 2:20 PM EDT, 4 hours 29 minutes earlier.
Area forecast discussion, Mar 14, 2:20 PM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 220 PM EDT MON MAR 14 2016 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL CROSS OUR REGION LATE THIS AFTERNOON THROUGH TONIGHT...BRINGING UNSETTLED WEATHER. A WEAK FRONTAL ZONE WILL HOVER NEAR THE NORTH CAROLINA VIRGINIA BORDER THROUGH TUESDAY MORNING... BEFORE LIFTING NORTHWARD AS A WARM FRONT TUESDAY AFTERNOON. A COLD FRONT WILL DROP SOUTHEAST INTO THE AREA WEDNESDAY NIGHT... STALL OUT OVER THE CAROLINAS THROUGH THURSDAY... THEN PUSH TO OUR SOUTHEAST THURSDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 220 PM MONDAY... WITH THE EXCEPTION OF THE LOW STRATUS STILL IN PLACE NORTH OF THE BOUNDARY ACROSS THE FAR NRN TIER OF NC... THE STRATUS ELSEWHERE HAS LIFTED AND MIXED OUT... ALLOWING FOR GOOD HEATING OVER THE SRN TWO THIRDS OF THE FORECAST AREA. CONVECTION IS UNDERWAY ACROSS THE CENTRAL/SRN PIEDMONT AND WRN SANDHILLS... WITH SHOWERS POPPING UP FROM THE TRIANGLE SW TOWARD ROCKINGHAM. THESE WILL INCREASE IN COVERAGE AND INTENSITY AS THEY HEAD ENE INTO MARKEDLY MORE MOIST (DEWPOINTS IN THE 60S) AND UNSTABLE AIR IN THE ERN SANDHILLS AND COASTAL PLAIN OVER THE NEXT SEVERAL HOURS. WEAK VORTICITY OVER THE ERN CAROLINAS -- SE OF THE POTENT UPPER WAVE NOW OVER CENTRAL KY/TN - - AND ITS ATTENDANT DPVA ALONG WITH A MAX IN STJ-INDUCED UPPER DIVERGENCE WILL PROVIDE EXTRA DYNAMIC SUPPORT FOR THIS CONVECTION. LOW LEVEL LAPSE RATES ARE ALREADY NEAR 7.5 C/KM AND RISING... WITH INCOMING MID LEVEL LAPSE RATES OF 7-7.5 C/KM... AND MLCAPE IS ALREADY UP TO 1500 J/KG WITH 40 KTS OF EFFECTIVE DEEP LAYER SHEAR... SO SEE NO REASON WHY THESE WON'T CONTINUE TO GROW UPSCALE... PARTICULARLY WITH -10C TO -30C LAYER CAPE UP TO 400 J/KG. WILL FOCUS HIGHEST POPS FROM THE TRIANGLE TO THE SOUTH AND EAST THROUGH THE REST OF THE AFTERNOON. THEN... THE NEGATIVELY TILTED SHORTWAVE TROUGH WILL SWING THROUGH VA/NC THIS EVENING AND OVERNIGHT... LIKELY GENERATING A MORE ORGANIZED BAND OF SHOWERS AND STORMS EXPECTED TO PIVOT ENE OVER WRN/NRN NC WITH LESSER COVERAGE TO THE SOUTH AND EAST... WHERE DEEP LAYER SHEAR AND DYNAMIC FORCING FOR ASCENT SHOULD BE A BIT LOWER. DESPITE THE DECREASE IN LOW LEVEL WARMTH NEAR AND SOON AFTER SUNSET AS WELL AS THE ANTICIPATED DIP IN THE HIGH MID- LEVEL LAPSE RATES... THE BETTER KINEMATICS SHOULD HELP BOOST STORM INTENSITY AND ORGANIZATION. LARGE HAIL REMAINS THE PRIMARY THREAT AREAWIDE... WITH A SLIGHTLY LOWER RISK OF DAMAGING WINDS. FOLLOWING THE EXPERIMENTAL HRRR TIMING... WE SHOULD SEE STORMS MOVING OUT OF THE NE CWA NEAR OR SOON AFTER MIDNIGHT... WITH A CLEARING TREND FROM SW TO NE LATE. RESIDUAL LOW LEVEL MOISTURE IN THE NE CWA COULD LEAD TO AREAS OF FOG OR SHALLOW STRATUS BEFORE THE DRIER DEWPOINTS ARRIVE VERY LATE TONIGHT... HOWEVER CONFIDENCE IN THIS IS LOW. AFTER HIGHS THIS AFTERNOON FROM AROUND 70 NEAR THE VA BORDER TO THE UPPER 70S/LOWER 80S ELSEWHERE... EXPECT LOWS TONIGHT IN THE MID TO UPPER 50S (NW TO SE). -GIH && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 155 PM MONDAY... TUESDAY AND TUESDAY NIGHT...MID LEVEL S/W AND ATTENDANT SFC COLD FRONT WILL EXIT OUR FAR EASTERN COUNTIES PRIOR TO DAYBREAK...ALLOWING A S/W RIDGE TO CROSS OUR REGION. SUBSIDENCE ASSOCIATED WITH THIS UPPER FEATURE SHOULD RESULT IN MOSTLY SUNNY- PARTLY CLOUDY SKIES. AIR MASS BEHIND THE FRONT IS OF PACIFIC ORIGIN AND WITH DOWNSLOPE COMPONENT OF THE LOW LEVEL FLOW...TEMPERATURES WILL REMAIN WELL ABOVE NORMAL FOR MID MARCH. HIGH TEMPERATURES SHOULD VARY FROM THE MID 70S FAR NE WHERE CLOUDS WILL BE LAST TO DEPART...TO THE LOWER 80S SOUTH. CONTINUED MILD TUESDAY NIGHT WITH MIN TEMPS 55-60. WEDNESDAY AND WEDNESDAY NIGHT...S/W RIDGE MOVES EAST EARLY WEDNESDAY WHILE A DEEP UPPER TROUGH ACROSS THE UPPER MIDWEST/GREAT LAKES BECOMES NEGATIVELY TILTED. THIS WILL FORCE A SFC COLD FRONT TO SWING ACROSS CENTRAL NC WEDNESDAY. WESTERLY FLOW PROCEEDING THE FRONT WILL LIMIT MOISTURE ADVECTION; THUS...EXPECT THE FRONT TO CROSS CENTRAL NC DRY THOUGH AN ISOLATED SHOWER OR THUNDERSTORM CANNOT BE RULED OUT IN THE EAST CONSIDERING THE TIME OF DAY THAT THE FRONT IS CROSSING THE REGION. IF THE FASTER GFS/NAM SOLUTION VERIFIES...850MB TROUGH EXITS THE REGION BY EARLY AFTERNOON. WHILE LOW LEVEL CAA EXPECTED BEHIND THIS FEATURE...DOWNSLOPE COMPONENT OF THE FLOW WILL INITIALLY OFFSET/LIMIT THE COLD AIR. WITH THICKNESSES COMPARABLE TO THE PAST FEW DAYS...AND LOW LEVEL SW-WESTERLY FLOW FACTORED IN...EXPECT HIGH TEMPS TO REACH THE 80-85 DEGREE RANGE ACROSS THE REGION. THESE VALUES ARE JUST A COUPLE OF DEGREES SHY OF THE RECORD HIGH TEMPS FOR MARCH 16TH. MIN TEMPS WEDNESDAY NIGHT GENERALLY IN THE LOW-MID 50S. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 155 PM MONDAY... FORECAST CONFIDENCE BEGINS TO WANE THIS PERIOD AS UPPER AIR PATTERN OVER THE EASTERN U.S. UNDER GOES A CHANGE. A SERIES OF S/W AND ATTENDANT SFC COLD FRONTS WILL CROSS THE REGION THU AND FRIDAY. GFS HAS TRENDED WETTER WITH THE LEAD S/W AND SFC FRONT THOUGH THIS MAY BE OVERDONE CONSIDERING MOISTURE ADVECTION LIMITED DUE TO WLY FLOW. STILL COULD SEE A BAND OF CLOUDINESS AND POSSIBLY A SHOWER OR TWO ON THU. NOTICEABLY COOLER AIR WILL OVERSPREAD THE REGION THURSDAY NIGHT THROUGH EARLY SATURDAY AS A DRY AIR RIDGE BUILDS/EXTENDS ACROSS THE REGION. THIS SFC RIDGE WILL DRIFT OFFSHORE LATE SATURDAY WHILE A MID-UPPER LEVEL TROUGH UNDERGOES AMPLIFICATION OVER THE CENTRAL U.S. S/W TROUGHS ROTATING THROUGH THE BASE OF THE UPPER TROUGH EXPECTED TO INDUCE SFC LOW GENERATION OVER THE DEEP SOUTH/NORTHERN GULF COAST SATURDAY...LIFTING ACROSS THE SE U.S. SATURDAY NIGHT AND SUNDAY. THIS HAS THE POTENTIAL TO BRING A DECENT ROUND OF RAIN TO THE CAROLINAS. WILL LIKELY SEE COOLER/SLIGHTLY BELOW NORMAL TEMPS OCCUR SATURDAY INTO SUNDAY AS SFC PATTERN SIGNALS THE POTENTIAL FOR A HYBRID OR INSITU DAMMING EVENT. THE UPPER TROUGH EXPECTED TO CROSS THE CAROLINAS MONDAY...BRINGING AN END TO THE RAIN THREAT. TEMPS THROUGH THE PERIOD WILL TRENDED DOWNWARD...STARTING OUT IN THE 70S THURSDAY...60S FRIDAY...AND 50S/LOWER 60S SATURDAY/SUNDAY...AND 50S MONDAY. OVERNIGHT TEMPS IN THE 40S EXPECTED WITH 30S POSSIBLE EARLY NEXT WEEK. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 1205 PM MONDAY... ADVERSE AVIATION CONDITIONS THIS MORNING WILL CONTINUE TO IMPROVE... BUT SCATTERED TO NUMEROUS STORMS THIS AFTERNOON AND TONIGHT WILL BRING THEIR OWN AVIATION HAZARDS WITH A RISK OF DAMAGING WIND GUSTS AND SOME HAIL. STUBBORN IFR/LIFR STRATUS PERSISTS ALONG AND TO THE NORTH OF A FRONTAL ZONE NOW STALLED ACROSS FAR NRN PORTIONS OF CENTRAL NC. IFR CONDITIONS AT INT/GSO AND MVFR CONDITIONS AT RDU/RWI/FAY HAVE ALREADY BEGUN TO IMPROVE AND ALL SITES ARE EXPECTED TO BE VFR AT THE START OF THE TAF VALID PERIOD... ALTHOUGH SCATTERED TO BROKEN CUMULUS BASED AT 3 000 TO 4 000 AGL IS ANTICIPATED THROUGH THE AFTERNOON. SCATTERED STORMS ARE EXPECTED TO BREAK OUT THIS AFTERNOON... MOST LIKELY AFFECTING FAY WITH A SLIGHTLY LOWER CHANCE AT RDU/RWI AND AN EVEN LOWER CHANCE AT INT/GSO. HOWEVER... ARRIVAL OF AN UPPER LEVEL DISTURBANCE WILL BRING ANOTHER ROUND OF MORE ORGANIZED THUNDERSTORMS THIS EVENING... AND THIS WILL PARTICULARLY AFFECT INT/GSO WITH A SLIGHTLY LOWER THREAT AT RDU/RWI/FAY. THIS SECOND ROUND OF STORMS SHOULD SHIFT EASTWARD ACROSS CENTRAL NC THIS EVENING... EXITING OUR NORTHEAST SOON AFTER 1 AM/05Z. SKIES ARE EXPECTED TO CLEAR OUT FROM SW TO NE LATE TONIGHT THROUGH TUE MORNING (FROM 08Z TO 16Z)... WITH SURFACE WINDS BECOMING WNW OR NW WITH VFR CONDITIONS DURING THE LAST SEVERAL HOURS OF THE TAF VALID PERIOD. LOOKING BEYOND 18Z TUE... VFR CONDITIONS ARE LIKELY TO HOLD THROUGH SAT. THERE IS A SMALL CHANCE OF SHOWERS ALONG THE STALLED FRONT LATE WED NIGHT THROUGH THU AS A WAVE OF LOW PRESSURE TRACKS ALONG THE FRONT THROUGH OUR AREA... BUT ANY SUB-VFR CONDITIONS ASSOCIATED WITH THIS WOULD BE BRIEF. -GIH && .CLIMATE... HERE ARE THE RECORD HIGH TEMPERATURES FOR MARCH 16TH. RDU 86/1945 GSO 85/1945 FAY 87/1945 && .RAH WATCHES/WARNINGS/ADVISORIES... && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...WSS LONG TERM...WSS AVIATION...HARTFIELD CLIMATE...RAH
Hazardous weather outlook, Mar 14, 5:14 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 514 PM EDT MON MAR 14 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-151200- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 514 PM EDT MON MAR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. A BAND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO CROSS THE AREA DURING THE EVENING HOURS. A FEW OF THESE STORMS MAY BECOME SEVERE... WITH A PRIMARY THREAT OF LARGE HAIL THE SIZE OF QUARTERS. DAMAGING WIND GUSTS OVER 60 MPH ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Local storm report, Mar 14, 6:10 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
610 PM EDT MON MAR 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 5 ESE HILLSBOROUGH 36.04N 79.01W
03/14/2016 E1.00 INCH ORANGE NC TRAINED SPOTTER
LASTED 5-10 MINUTES.
&&
EVENT NUMBER RAH1600518
RAHLocal storm report, Mar 14, 6:12 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
612 PM EDT MON MAR 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 5 N DURHAM 36.05N 78.91W
03/14/2016 M1.00 INCH DURHAM NC PUBLIC
&&
EVENT NUMBER RAH1600519
RAHLocal storm report, Mar 14, 6:15 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
615 PM EDT MON MAR 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 4 N DURHAM 36.04N 78.92W
03/14/2016 E1.75 INCH DURHAM NC TRAINED SPOTTER
DUKE HOMESTEAD BLVD NEAR HIGHWAY 157
&&
EVENT NUMBER RAH1600520
RAHLocal storm report, Mar 14, 6:29 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
629 PM EDT MON MAR 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL 5 WNW GORMAN 36.06N 78.90W
03/14/2016 M1.00 INCH DURHAM NC TRAINED SPOTTER
&&
EVENT NUMBER RAH1600521
KRDSpecial weather statement, Mar 14, 6:36 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
636 PM EDT MON MAR 14 2016
NCZ039-040-075-142330-
RANDOLPH NC-CHATHAM NC-MOORE NC-
636 PM EDT MON MAR 14 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN RANDOLPH...
CHATHAM AND NORTHWESTERN MOORE COUNTIES UNTIL 730 PM EDT...
AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF SEAGROVE...OR 11 MILES
SOUTHEAST OF NORTH CAROLINA ZOO...MOVING NORTHEAST AT 30 MPH.
PEA TO NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PITTSBORO...SILER CITY...NORTH CAROLINA ZOO...GOLDSTON...SEAGROVE...
LIBERTY...RAMSEUR...FRANKLINVILLE...ROBBINS AND STALEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE.
&&
LAT...LON 3584 7969 3585 7915 3570 7913 3559 7918
3555 7922 3557 7922 3557 7924 3553 7927
3554 7929 3556 7929 3554 7932 3553 7931
3552 7935 3550 7934 3548 7936 3546 7935
3541 7963 3544 7975 3551 7977 3551 7979
TIME...MOT...LOC 2234Z 231DEG 28KT 3548 7965
10Special weather statement, Mar 14, 6:46 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EDT MON MAR 14 2016
NCZ008-025-142345-
DURHAM NC-GRANVILLE NC-
646 PM EDT MON MAR 14 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL DURHAM AND
SOUTHERN GRANVILLE COUNTIES UNTIL 745 PM EDT...
AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BUTNER...OR 7 MILES WEST OF CREEDMOOR...
MOVING EAST AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CREEDMOOR...BUTNER...STEM...LAKE BUTNER...LAKE MICHIE AND FALLS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3630 7856 3614 7851 3608 7855 3605 7860
3608 7869 3608 7873 3607 7875 3605 7876
3606 7888 3614 7885
TIME...MOT...LOC 2245Z 252DEG 8KT 3608 7882
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 8:02 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 43 min |
| Mar 13, 8:14 PM EDT | Special Weather Statement | RAH | Alamance | 61 min |
| Mar 13, 8:32 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Warren | 43 min |
| Mar 13, 8:52 PM EDT | Special Weather Statement | RAH | Durham, Orange | 53 min |
| Mar 13, 9:27 PM EDT | Special Weather Statement | RAH | Halifax, Nash | 63 min |
| Mar 13, 9:37 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake | 53 min |
| Mar 13, 9:44 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 46 min |
| Mar 13, 10:29 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Wake | 32 min |
| Mar 14, 2:52 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 38 min |
| Mar 14, 3:30 PM EDT | Special Weather Statement | RAH | Wake | 60 min |
| Mar 14, 3:45 PM EDT | Areal Flood Advisory | RAH | Wake | 3 hr |
| Mar 14, 5:49 PM EDT | Special Weather Statement | RAH | Durham | 56 min |
| Mar 14, 5:56 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange | 49 min |
| Mar 14, 6:36 PM EDT | Special Weather Statement | RAH | Chatham | 54 min |
| Mar 14, 6:46 PM EDT | Special Weather Statement | RAH | Granville | 59 min |
| Mar 14, 7:05 PM EDT | Special Weather Statement | RAH | Person | 55 min |
| Mar 14, 7:14 PM EDT | Severe Thunderstorm Warning | RAH | Orange, Person | 46 min |
| Mar 14, 7:30 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Lee, Wake | 45 min |
| Mar 14, 7:49 PM EDT | Special Weather Statement | RAH | Durham, Orange | 56 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.